MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B; IH-CARD ABO/D(DVI-)+REV A1,B; 288 CARDS

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B; IH-CARD ABO/D(DVI-)+REV A1,B; 288 CARDS
Catalog Number 813112100
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported a false positive reaction of a patient sample in the anti-b of the ih-card abo/d(dvi-) + rev.A1, b on ih-1000.The patient was historically typed as blood group a.The patient sample also showed a positive reaction in the control well of the ih-card abo/d(dvi-)+rev.A1, b on ih-1000.The patient sample showed correct results in the reverse typing on the ih-1000: the reaction with ih-cell a1 was correctly negative, while the reaction with ih-cell b was correctly positive.Due to the positive reaction in the control well and the discrepancy between forward and reverse typing no blood group test result was released by the ih-1000.Furthermore, the customer stated that the patient sample showed a positive result in the dat (direct antiglobulin test).The customer did neither return a product sample for investigational testing nor the patient sample that had caused the unexpected positive reactions.Therefore, our quality control laboratory tested their retention sample of the supposedly defective lot.First, our quality control laboratory visually checked the retention sample for intact sealing, correct position of the aluminium foil flaps, homogeneous gel, correct filling height and the absence of splashes in the reaction chamber.All acceptance criteria were met.This was followed by serological testing with different donor blood samples on the ih-1000.The focus was on blood samples that did not have blood group b, but blood group a or o.All positive and negative reactions were correct.We did not observe any false positive reaction.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Data analysis of the affected ih-1000 instrument is still ongoing.
 
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported a false positive reaction of a patient sample in the anti-b of the ih-card abo/d(dvi-) + rev.A1, b on ih-1000.The patient was historically typed as blood group a.The patient sample also showed a positive reaction in the control well of the ih-card abo/d(dvi-)+rev.A1, b on ih-1000.The patient sample showed correct results in the reverse typing on the ih-1000: the reaction with ih-cell a1 was correctly negative, while the reaction with ih-cell b was correctly positive.Due to the positive reaction in the control well and the discrepancy between forward and reverse typing no blood group test result was released by the ih-1000.Furthermore, the customer stated that the patient sample showed a positive result in the dat (direct antiglobulin test).The customer did neither return a product sample for investigational testing nor the patient sample that had caused the unexpected positive reactions.Therefore, our quality control laboratory tested their retention sample of the supposedly defective lot.First, our quality control laboratory visually checked the retention sample for intact sealing, correct position of the aluminium foil flaps, homogeneous gel, correct filling height and the absence of splashes in the reaction chamber.All acceptance criteria were met.This was followed by serological testing with different donor blood samples on the ih-1000.The focus was on blood samples that did not have blood group b, but blood group a or o.All positive and negative reactions were correct.We did not observe any false positive reaction.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The data of the affected ih-1000 instrument were analyzed.Analyzis showed that sample (b)(4) was tested on (b)(6) 2024.The anti-b was 2+ and the ctrl was 1+.All the steps were performed as required by the instrument.All pipetting and washings steps were good, the needle washed and the ih-1000 distributed correct amounts to the correct card from the correct dilution well.The sample processed prior to sample (b)(4) was o negative patient with negative antibody screen.The patient (b)(6) other test results show a strong absn (antibody screening test) and positive dat (direct antiglobulin test).Based on the investigation the complaint was classified as undetermined: the complaint sample was not available for investigation and the retention sample reacted as expected.The patient sample that caused the unexpected positive reactions was not available for investigation.The images of the customer showed that the affected patient sample not only showed an unexpected positive reaction with the anti-b but also with the control.In addition, the dat (direct antiglobulin test) of the sample was positive.Due to the positive reaction in the control well and the discrepancy between forward and reverse typing no blood group was generated by the ih-1000.Based on the unexpected positive reactions in the ih-card abo/d(dvi-)+rev.A1, b we would like to refer to the section "limitations" of the instruction for use (ifu):: · erroneous and abnormal results may be caused by: - patient medication or disease yielding a cross-reaction.- presenting panagglutinins in the blood specimen.- cold agglutinins in the blood specimen.- autoantibodies treatment of specimen red blood cells." the evaluation of the device data did not indicate any malfunction.All process steps were performed correctly.No defect could be detected in either the device or the batch of cards concerned.Therefore, the most likely cause of the unexpected positive reactions was sample-specific.This assumption was also supported by the reactions of the sample (positive reaction of the control and positive dat).
 
Additional Manufacturer Narrative
This is our final report on this incident.

Brand Name
BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B
Common Device Name
IH-CARD ABO/D(DVI-)+REV A1,B; 288 CARDS
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, 63303
GM   63303
MDR Report Key18911925
Report Number9610824-2024-00004
Device Sequence Number7042863
Product Code QHR
UDI-Device Identifier07611969964529
UDI-Public(01)07611969964529(17)240824(10)9317010
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
125534
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2024
Device Catalogue Number813112100
Device Lot Number9317010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2024
Supplement Date Received by Manufacturer02/21/2024
Initial Report FDA Received Date03/15/2024
Supplement Report FDA Received Date04/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-1000, SN (B)(6).; IH-1000, SN (B)(6).
Patient SexUnknown